FDA: Warn youths of antidepressant risks

FDA: Warn youths of antidepressant risks

There are 11 comments on the The Indianapolis Star story from May 2, 2007, titled FDA: Warn youths of antidepressant risks. In it, The Indianapolis Star reports that:

Young adults beginning treatment with antidepressants should be warned about an increased risk of suicidal thoughts and behavior, federal health officials said today.

Join the discussion below, or Read more at The Indianapolis Star.

Stella

Milwaukee, WI

#1 May 2, 2007
What a surprise!
Stuart Showalter

Florence, KY

#2 May 2, 2007
Doctors and pharmaceutical makers are constantly coming up with new "mental illnesses" to treat. Children are seen as a commodity by these people now, no different than toy makers, food makers, clothing makers and the entertainment industry views them.
EVERYONE should read this
http://www.newswithviews.com/Howenstine/james...
joanne

United States

#3 May 2, 2007
Would someone please investigate what medications Seung Cho, the shooter at Va. Tech, was taking? We do know that he was on psychiatric meds and taking them regularly -- including the day of the massacre according to two dorm mates. All these drugs can cause agitation. Homicide, as well as suicide, has been a relatively rare but tragic result.

Whether the drugs contributed to his violent end -- or merely failed to prevent it -- this is a very important question and one the media has failed to examine.
TVS

Roanoke, IN

#4 May 2, 2007
A day at the pshrink's office:

Boy: I'm depressed. I want to kill myself.

Doctor: Here's a prescription for anti-depressants.

Boy's Mother: Are there any side-effects?

Doctor: Suicide.

Boy's Mother: Can we get a 90 day supply, so we don't have to cart him all over town every month to get his medicine? His father and I work and don't have time for things like that.
Wowzers

Jacksonville, FL

#5 May 2, 2007
They think that this is a side effect due to the slow nature that the drug takes effect.
In most SSRIs, it immdeiately starts working at the neuron receptor points, but for some reason, it takes several weeks for general mood to improve. However, it generally causes an increase in energy. Therefore, where you were depressed and motivationless before, you are now depressed and have enough energy to "carry out the deed". But this happens in very, very rare cases, so much so that they are still pretty in the dark about why.

“I AM WOMAN, HEAR ME ROAR!!!”

Since: Feb 07

Fond du Lac

#6 May 2, 2007
I just posted this in the other thread [FDA seeks antidepressant Warning]:

Here's the question:

Why are our children so depressed that they need this medication?

Maybe we should take away the Playstation, Nintendo, Ipods, hand held games, tv, even computers and spend more time with them, human companionship, love, hugs, kisses, remember those? Dinner time, spend time at home with the family instead of at work until midnight.....A little one on one, play games, go out side and play catch with son/daughter instead going golfing.
adult

Indianapolis, IN

#8 May 2, 2007
Wowzers wrote:
They think that this is a side effect due to the slow nature that the drug takes effect.
In most SSRIs, it immdeiately starts working at the neuron receptor points, but for some reason, it takes several weeks for general mood to improve. However, it generally causes an increase in energy. Therefore, where you were depressed and motivationless before, you are now depressed and have enough energy to "carry out the deed". But this happens in very, very rare cases, so much so that they are still pretty in the dark about why.
You probably are correct. These anti-depressants come with a print-out. Walgreens mails a letter each time you fill a Cymbalta prescription. Another drug store glues the flyer to the bottle.

People get depressed because they lack a substance that keeps mood up. Often, when stress and other disruptive factors occur, this lack causes them to go into a depression severe enough to need medication.

In order to combat depression, besides therapy and medication, doctors recommend eating properly and exercising, getting out and doing things - the same things that help one keep healthy and that people who are depressed find very difficult to do.

Depression is not "feeling down" and being bored.
Ruth

Deputy, IN

#9 May 2, 2007
I agree with Mr. Showalter in that Drs and "big pahrma" think of new ways to medicate everyone who is a little different than most. I went to school back in the day (60's - 70's) and I can't recall that we ever had the problem with ADD, ADHD and every other behavorial dysfunction...or maybe we did and it was nipped in the bud with some old-fashioned displine and kids having "the fear of God" in them. Which by the way we can't have anymore because it might infringe on somebody else's right to act like an idiot.
Zoompad

Reading, UK

#10 May 3, 2007
Ruth wrote:
I agree with Mr. Showalter in that Drs and "big pahrma" think of new ways to medicate everyone who is a little different than most. I went to school back in the day (60's - 70's) and I can't recall that we ever had the problem with ADD, ADHD and every other behavorial dysfunction...or maybe we did and it was nipped in the bud with some old-fashioned displine and kids having "the fear of God" in them. Which by the way we can't have anymore because it might infringe on somebody else's right to act like an idiot.
We had perverts who were handy with canes and slippers in our school too. I dare say they used to get themselves off after they had finished giving the little boys a good spanking, in the staff room toilets. Nice and quiet in here, just the place for a good wa*k.

Thank goodness this is no longer allowed in schools! Pity for all the kids that ended up corrupted themselves, though. Now it means that folk like me have to go around smashing up high powered paedophile rings, instead of being free to do the stuff I really want to do, like riding my bike and growing my vegetables.
Toby
#11 Sep 25, 2013
I have ordered 2 times from this website PILLSMEDSHOP. COM . I called yesterday the customer care and asked for a discount as i was about to order twice the regular amount.
Cristy

UK

#12 Jan 30, 2014
I've been on Effexor from http://goo.gl/TRCx1y only one week but am cautiously very optimistic. Prior to this I was on citalopram but still feeling very low and sleeping poorly, feeling like I needed to be in bed 12-16 hours a day. Now I am waking naturally after only 8 hours sleep and finding it much easier to concentrate at work. I can hardly believe it is working so quickly but I feel so much better. I've had no side effects.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Depression Discussions

Title Updated Last By Comments
News Widespread sex addiction worsening depression a... Apr 6 Xstain Fumblement... 5
News Few kids receiving mental health care - Zeni (Jul '08) Mar 28 Early Onset Conse... 25
News So... are we just supposed to wait until he hit... Mar '18 HumanSpirit 1
News Diabetes Complications: What's Your Risk? (Jun '07) Mar '18 Jesus Pimpsoul 5
News Canadian military veteran changing mental healt... Mar '18 needed 1
News Claims antidepressants don't work 'dangerous', ... Mar '18 daisiblanchard 2
News Long-Term Effects Of Psychotropic Drugs Are 'Cl... Mar '18 hunterjuly 2